MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not able to be returned and the lot number is unknown.Therefore a review of the device history record cannot be performed.Review of trend analysis, risk assessment, and directions for use is underway.The investigation is ongoing.
 
Event or Problem Description
A user facility in the united kingdom reported that an a small part of the purple tip ended up in the patients eye.The particle was removed and there was no patient harm.
 
Additional Manufacturer Narrative
A purple needle and a purple particle were returned, the part number and lot number could not be verified or determined.Visual inspection found that there is a scratch visible on the hub of the needle.One metallic looking particle that is purple in color was found in the weave of a piece of gauze.The particle is approximately 506 microns wide by 2344 microns long.Microscopic examination of the needle found no missing material, the source and origin of the particle are unknown.This needle and the particle will be sent for further evaluation.The device history records, trend and risk analysis were reviewed and considered acceptable with the product performing within anticipated rates.The investigation is ongoing.
 
Additional Manufacturer Narrative
The needle was sent for further evaluation and found there was no significant damage or missing material.The needle underwent 100% visual inspection prior to shipment.The device lot number is unknown, therefore a review of the device history record cannot be performed.The trend and risk analysis were reviewed and considered acceptable with the product performing within anticipated rates.The investigation is complete.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18426857
Report Number0001920664-2024-70003
Device Sequence Number18066738
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public(01)00757770057542
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5114
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
04/24/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/06/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Patient SexUnknown